Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 47, NWS Des Moines, IA

May 6, 2008Hamilton County, Webster County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 6, 2008, 7:17 PM CDT for Hamilton County, Webster County, Iowa. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2008, 7:17 PM CDT (00:17 UTC)
Expired
May 6, 2008, 8:00 PM CDT
In force
43 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Hamilton County, IA, Webster County, IA

The radar

The Des Moines radar (KDMX), 70 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 7:51 PM CDTHAIL 0.752 S Jewell, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.3 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 586 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
586 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1633 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 070017
SVRDMX
IAC079-187-070100-
/O.NEW.KDMX.SV.W.0047.080507T0017Z-080507T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
717 PM CDT TUE MAY 6 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HAMILTON COUNTY IN CENTRAL IOWA...
  SOUTHEASTERN WEBSTER COUNTY IN CENTRAL IOWA...

* UNTIL 800 PM CDT.

* AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 
60 MPH AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR 
LEHIGH...OR 11 MILES SOUTH OF FORT DODGE...AND MOVING EAST AT 34 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEHIGH AND DAYTON BY 720 PM CDT...
  9 MILES SOUTH OF DUNCOMBE BY 725 PM CDT...
  STRATFORD BY 730 PM CDT...
  STRATFORD BY 735 PM CDT...
  STANHOPE BY 745 PM CDT...
  JEWELL...ELLSWORTH AND RANDALL BY 800 PM CDT...

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 127 AND 133.

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.

LAT...LON 4249 9390 4232 9394 4231 9347 4221 9348
      4222 9423 4244 9423
TIME...MOT...LOC 0017Z 274DEG 29KT 4234 9410

$$
3 follow-up statements
000 
WWUS53 KDMX 070042
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
742 PM CDT TUE MAY 6 2008

IAC079-187-070100-
/O.CON.KDMX.SV.W.0047.000000T0000Z-080507T0100Z/
WEBSTER IA-HAMILTON IA-
742 PM CDT TUE MAY 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHERN HAMILTON AND SOUTHEASTERN WEBSTER COUNTIES...

AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR STANHOPE...OR 24 MILES SOUTHEAST OF FORT DODGE...MOVING
EAST AT 43 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  JEWELL BY 750 PM CDT...
  ELLSWORTH AND RANDALL BY 755 PM CDT...

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 127 AND 133.

LAT...LON 4249 9390 4232 9394 4231 9347 4221 9348
      4222 9423 4244 9423
TIME...MOT...LOC 0042Z 275DEG 37KT 4229 9378

$$
000 
WWUS53 KDMX 070051
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
752 PM CDT TUE MAY 6 2008

IAC187-070102-
/O.CAN.KDMX.SV.W.0047.000000T0000Z-080507T0100Z/
WEBSTER IA-
752 PM CDT TUE MAY 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEBSTER COUNTY IS
CANCELLED...

AT 750 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.

LAT...LON 4222 9378 4232 9377 4231 9347 4221 9348
TIME...MOT...LOC 0052Z 276DEG 20KT 4226 9369

$$

IAC079-070100-
/O.CON.KDMX.SV.W.0047.000000T0000Z-080507T0100Z/
HAMILTON IA-
752 PM CDT TUE MAY 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN HAMILTON COUNTY...

AT 750 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR JEWELL...OR 29 MILES SOUTHEAST OF FORT
DODGE...MOVING EAST AT 23 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RANDALL AND ELLSWORTH BY 800 PM CDT...

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 127 AND 133.

LAT...LON 4222 9378 4232 9377 4231 9347 4221 9348
TIME...MOT...LOC 0052Z 276DEG 20KT 4226 9369

$$
000 
WWUS53 KDMX 070100
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
800 PM CDT TUE MAY 6 2008

IAC079-070110-
/O.EXP.KDMX.SV.W.0047.000000T0000Z-080507T0100Z/
HAMILTON IA-
800 PM CDT TUE MAY 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMILTON COUNTY
HAS EXPIRED...

AT 758 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 4222 9378 4232 9377 4231 9347 4221 9348
TIME...MOT...LOC 0051Z 276DEG 20KT 4226 9370

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:00 PM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, May 6, 3:00 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
300 PM CDT TUE MAY 6 2008

.SHORT TERM /TONIGHT/...
MAIN SYNOPTIC SCALE WARM FRONT IS WELL NORTH INTO MINNESOTA THIS
AFTERNOON...BUT MESOSCALE BOUNDARIES SET DOWN BY CONVECTIVE
COMPLEXES IN SOUTHERN MINNESOTA TO NORTHERN NEBRASKA WILL BE
LAUNCHING OR SUSTAINING POINT FOR ADDITIONAL CONVECTION THIS
EVENING. CURRENT SPEED OF SMALL BOWING SEGMENT OVER SOUTHEAST SOUTH
DAKOTA PUTS IT INTO PALO ALTO COUNTY BY 530 PM. CU FIELD THAT HAS
DEVELOPED OVER CENTRAL IA WITH DAYTIME HEATING COULD ALSO RANDOMLY
FIRE UP A FEW STORMS...BUT SO FAR MIXED LAYER CAPE REMAINS LOW...AND
THERE DOES NOT APPEAR TO BE A FOCUS FOR LOW LEVEL CONVERGENCE. THE
MAIN SHOW SHOULD BE CONVECTIVE COMPLEX MOVING ACROSS NORTHERN IA
THIS EVENING...WITH POTENTIAL FOR SEVERE WEATHER IN FORM OF LARGE
HAIL AND DAMAGING WIND...GIVEN STEEP LAPSE RATES AND RELATIVELY LOW
FREEZING HEIGHTS. THE OTHER CONCERN FOR TONIGHT ARRIVES LATER WHEN
ANOTHER CONVECTIVE COMPLEX THAT IS EXPECTED TO GET GOING IN CENTRAL
NEBRASKA SCOOTS SLIGHTLY SOUTH OF EAST AND SKIRTS OVER OR NEAR
SOUTHERN IOWA AFTER MIDNIGHT. THIS FEATURE WILL HAVE STRONG MOISTURE
TRANSPORT INTO IT...SO THIS MAY END UP BEING MORE OF A SHORT-FUSED
HYDROLOGIC CONCERN. THE QUESTION STILL REMAINS EXACTLY WHERE THE
HEAVIEST BAND OF THUNDERSTORMS WILL TRACK. JUST A SLIGHT SOUTHWARD
SHIFT IN THE TRACK WILL TAKE IT ACROSS NORTHERN MISSOURI. COLD FRONT
WILL BE ENTERING OUR NORTHWEST COUNTIES AFT 4 AM WITH A LEADING EDGE
OF COOLER AND DRIER AIR.

&&

.LONG TERM /WED THROUGH TUE/...
ISOLD HEAVY RAIN THREAT SHOULD CONTINUE FOR A FEW HOURS PAST DAY
BREAK WEDNESDAY IN FAR SOUTHERN IOWA WITH LINGERING STRONG MOISTURE
CONVERGENCE AXIS NEAR THE BOUNDARY ALONG THE IOWA MISSOURI BORDER.
THE FRONT WILL THEN PUSH SOUTH OF IOWA AROUND MIDDAY...WITH LITTLE
OR NO ADDITIONAL RAINFALL EXPECTED DURING THE AFTERNOON. THE MAX
TEMPERATURES FORECAST FOR WEDNESDAY WILL BE TRICKY WITH CAA NORTH
AND MORE PRECIP/CLOUDS SOUTH. WILL BANK ON ENOUGH BREAKS IN THE
CLOUDS TO BUMP UP TEMPS CENTRAL AND SOUTH TO AROUND 70 BEFORE THE
COOLER AIR LAGGING BEHIND THE FRONT SWEEPS THROUGH IN THE AFTERNOON.
THE NAM/GFS/SREF ARE ALL INDICATING MORE SHORT WAVE ENERGY TO IMPACT
IOWA THURSDAY NIGHT INTO FRIDAY. HAVE LEFT THE FRIDAY PERIOD DRY FOR
COORDINATION PURPOSES...BUT FUTURE SHIFTS WILL HAVE TO RE-EVALUATE.
BETTER CHANCES FOR CONVECTION ARE STILL FOCUSED ON SATURDAY AND
SATURDAY NIGHT...BASED ON THE GEM/ECMWF/GFS AND ENSEMBLE CONSENSUS.
THE SEVERE WEATHER THREAT LOOKS TO BE MINIMAL.

LOOKING AHEAD TO SUNDAY THROUGH TUESDAY...MODEL CONSENSUS IS STILL
SHAKY BUT DECIDED TO PULL POPS FROM SUNDAY NIGHT AND MONDAY AHEAD OF
THE NEXT SYSTEM. THE ECMWF DEVELOPS A MUCH DEEPER WESTERN CONUS TROF
THAN THE GFS AND IS SLOWER BRINGING THE SYSTEM INTO IOWA EARLY NEXT
WEEK.

&&

.AVIATION...06/18Z
CONVECTIVE DETAILS PROBLEMATIC IN THIS TAF PACKAGE. DO NOT EXPECT
ANY ORGANIZED TSTMS THRU 00Z. THEREAFTER...COMPLEX OF TSTMS OVER
SOUTHEAST SD WILL MOVE ACROSS NRN IA...BUT SHOULD BE CLEARED BY
08Z...WITH IFR/MVFR CEILINGS AND SCATTERED SHRA FOR A FEW HOURS
AFTER. KDSM HAS THE LOWEST CONFIDENCE OF GETTING TSRA SO HANDLED
THAT WITH A CB REMARK FOR PERIOD OF GREATEST CONCERN. ANOTHER
CONVECTIVE COMPLEX EXPECTED TO ROLL EAST ACROSS THE IA/MO BORDER
LATE TONIGHT MAY AFFECT KOTM AFT 09Z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM/AVIATION...MOYER
LONG TERM...KINNEY
Hazardous weather outlook, May 6, 3:46 PM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
346 PM CDT TUE MAY 6 2008

IAZ027-028-037>039-044>050-057>062-070>075-081>086-092>097-072100-
BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
346 PM CDT TUE MAY 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE FORECAST LATE THIS AFTERNOON AND MAY
POSSIBLY INCREASE IN COVERAGE AND INTENSITY THIS EVENING. SEVERE
STORMS REMAIN POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING WITH
THE MAIN THREAT FROM DAMAGING HAIL AND WINDS. AMPLE MOISTURE MAY
ALSO LEAD TO HEAVY RAIN FROM THESE STORMS PRODUCING LOCALIZED
FLOODING OVERNIGHT...ESPECIALLY SOUTH OF INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE THREAT FOR ADDITIONAL NON SEVERE THUNDERSTORMS WILL CONTINUE
ACROSS FAR SOUTHERN IOWA THROUGH WEDNESDAY INTO WEDNESDAY EVENING.
AN ADDITIONAL THREAT FOR NON SEVERE THUNDERSTORMS EXISTS ON
SATURDAY INTO SATURDAY NIGHT AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
ANY HEAVY RAINFALL REPORTS WOULD ALSO BE APPRECIATED.

IAZ005-024-072100-
KOSSUTH-HUMBOLDT-
346 PM CDT TUE MAY 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BECOME MORE NUMEROUS LATE THIS AFTERNOON AND
EARLY TONIGHT...WITH A FEW SEVERE STORMS POSSIBLE. THE MAIN THREAT FROM
THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALIZED
HEAVY RAIN MAY ALSO OCCUR WITH THESE STORMS.

A FLOOD WARNING IS ALSO IN EFFECT FOR THE PORTIONS OF THE UPPER
DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERAL CHANCES FOR NON SEVERE THUNDERSTORMS EXISTS ON LATE
THURSDAY INTO THURSDAY NIGHT AND AGAIN ON SATURDAY INTO SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
ANY REPORTS OF HEAVY RAINFALL WOULD ALSO BE APPRECIATED.

IAZ004-006-007-015>017-023-025-026-033>036-072100-
EMMET-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-
WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
346 PM CDT TUE MAY 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BECOME MORE NUMEROUS LATE THIS AFTERNOON AND
EARLY TONIGHT...WITH A FEW SEVERE STORMS POSSIBLE. THE MAIN THREAT FROM
THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALIZED
HEAVY RAIN MAY ALSO OCCUR WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERAL CHANCES FOR NON SEVERE THUNDERSTORMS EXISTS ON LATE
THURSDAY INTO THURSDAY NIGHT AND AGAIN ON SATURDAY INTO SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
ANY REPORTS OF HEAVY RAINFALL WOULD ALSO BE APPRECIATED.

MOYER

In the hours before

Local storm report, May 6, 6:21 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
621 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     HAIL             SAC CITY                42.42N 95.00W
05/06/2008  E1.00 INCH       SAC                IA   TRAINED SPOTTER

&&

ALBRECHT
Local storm report, May 6, 6:30 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
630 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HAIL             4 E JOLLEY              42.48N 94.64W
05/06/2008  E0.88 INCH       CALHOUN            IA   TRAINED SPOTTER

&&

ALBRECHT
Local storm report, May 6, 6:35 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
635 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     HAIL             SAC CITY                42.42N 95.00W
05/06/2008  E1.00 INCH       SAC                IA   COUNTY OFFICIAL

            DIME TO QUARTER SIZE HAIL.

&&

MRUSSELL
Local storm report, May 6, 6:39 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
639 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             4 W ROCKWELL CITY       42.40N 94.71W
05/06/2008  E0.88 INCH       CALHOUN            IA   COUNTY OFFICIAL

&&

MRUSSELL
Local storm report, May 6, 6:56 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
656 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HAIL             2 N SOMERS              42.41N 94.43W
05/06/2008  E0.88 INCH       CALHOUN            IA   TRAINED SPOTTER

&&

JJOHNSON
Local storm report, May 6, 7:06 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
706 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     TSTM WND DMG     3 NNW MASON CITY AIRPOR 43.20N 93.35W
05/06/2008                   CERRO GORDO        IA   LAW ENFORCEMENT

            TRACTOR TRAILER BLOWN WAS OVER ON INTERSTATE NEAR MILE
            MARKER 197.

0649 PM     TSTM WND GST     WNW MASON CITY AIRPORT  43.16N 93.34W
05/06/2008  M66 MPH          CERRO GORDO        IA   ASOS

&&

JJOHNSON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:24 PM CDTFlash Flood WarningDMXCalhoun, Sac, Webster3 hr
May 6, 7:45 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin45 min
May 6, 7:48 PM CDTSevere Thunderstorm WarningDMXButler, Grundy42 min
May 6, 7:53 PM CDTTornado WarningDMXStory37 min
May 6, 8:15 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Marshall, Tama45 min
May 6, 8:26 PM CDTAreal Flood AdvisoryDMXBoone3 hr
May 6, 8:27 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Grundy48 min
May 6, 8:32 PM CDTSevere Thunderstorm WarningDMXBoone, Story43 min
May 6, 8:48 PM CDTSevere Thunderstorm WarningDMXTama42 min
May 6, 8:55 PM CDTAreal Flood AdvisoryDMXStory3 hr
May 6, 9:18 PM CDTFlash Flood WarningDMXBoone3 hr
May 6, 9:26 PM CDTAreal Flood AdvisoryDMXMarshall, Tama3 hr
May 6, 10:30 PM CDTAreal Flood AdvisoryDMXCalhoun3 hr
May 6, 10:50 PM CDTSevere Thunderstorm WarningDMXFranklin, Hamilton, Hardin, Wright40 min
May 6, 11:03 PM CDTAreal Flood AdvisoryDMXWright3 hr
May 6, 11:54 PM CDTFlash Flood WarningDMXHamilton, Hardin3 hr
May 7, 1:33 AM CDTAreal Flood AdvisoryDMXGrundy, Tama3 hr
May 7, 1:57 AM CDTAreal Flood WarningDMXFranklin, Wright6 hr
May 7, 3:02 AM CDTAreal Flood WarningDMXMarshall16 min
May 7, 3:08 AM CDTAreal Flood WarningDMXHardin8 hr
May 7, 7:25 AM CDTRiver Flood WarningDMXBoone, Webster44 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.